[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.207.136.184. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 1969

PHENYLAZOPYRIDINE POISONING

Author Affiliations

Pediatric Department Ashkelon General Hospital Ashkelon, Israel

Am J Dis Child. 1969;117(3):369. doi:10.1001/archpedi.1969.02100030371024

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor.—Publication of the article on "Phenylazopyridine Hydrochloride Poisoning" by Wander and Pascoe (Amer J Dis Child110:105-107 [July] 1965), enabled us to diagnose and treat an 18-month-old child with such poisoning. In view of the paucity of reports in the literature we should like to report the salient features of a patient seen by us.

An 18-month-old female Jewish child of Moroccan origin was seen in the accident room at 6 pm, two hours after ingesting seven or eight 100 mg phenylazopyridine tablets, accessible because they had been prescribed for a urinary tract infection in a sibling. The child looked well, and was not vomiting, but during the next half hour there was progressive yellow tinging of the skin, passage of urine of a bright red color, and bluish-gray discoloration of the lips. Pulse rate was 100 beats per minute; there were no signs of respiratory

First Page Preview View Large
First page PDF preview
First page PDF preview
×